MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Back to Search Results |
| Model Number |
37602 |
| Medical Device Problem Code |
Inappropriate/Inadequate Shock/Stimulation (1574)
| Health Effect - Clinical Code |
Electric Shock (2554)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
B3: event date is not known.Please see b5 for approximate date range, if applicable.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that they get a shock whenever the implantable neurostimulator (ins) gets turned on or off.Agent did not ask about the circumstances that led to the reported issue.The patient stated that they have experienced this with every ins they have had implanted, which dates back to 2003.The patient stated that their healthcare provider (hcp) has witnessed the shock they get when they are at appointments getting the ins checked or if the hcp "changes the voltage or whatever." the patient mentioned that they got the shock this morning when they turned the ins off (they did not specify which ins they turned off).The patient stated that the shock only lasts a couple of seconds.The patient stated that the shock starts at the finger tips of their right hand, then it goes all the way up their arm and comes out the tip of their tongue.The patient stated that their hcp is aware of the issue, and they just warn the patient that they are going to get the shock during appointments.The patient was redirected to their healthcare provider to further address the issue.Refer to manufacturer's report 1030489-2023-00513, 3004209178-2023-12701, 3004209178-2023-12702, 3004209178-2023-12703, and 1030489-2023-00514 for details pertaining to the reportable related event.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received from the consumer reported the circumstances that led to the shocking was the device being turned on.The shocks had been going on since implant.The patient only experienced shocks on their right side and it made their legs jump which happened every time since their neurologist turned on the device to adjust the battery.The shocking resolved after a few seconds and thus no further action was taken.